Alert archive / Mississippi / Special Weather Statements in 2013
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 21, 2013, 12:13 PM CDT for Scott County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 12:13 PM CDT (17:13 UTC)
- Expired
- Aug 21, 2013, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WWUS84 KJAN 211713
SPSJAN
MSZ050-211745-
SCOTT MS-
1213 PM CDT WED AUG 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED AUG 21 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FORKVILLE AT 1214 PM CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3237 8953 3238 8974 3261 8976 3262 8976
3262 8975 3262 8973 3258 8972 3257 8950
TIME...MOT...LOC 1714Z 180DEG 5KT 3247 8963
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 10:53 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 21, 10:53 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1053 AM CDT WED AUG 21 2013 .UPDATE...MOSTLY CLOUDY SKIES PREVAIL LATE THIS MORNING WITH TEMPERATURES AROUND OR JUST ABOVE 80 DEGREES. SOME PATCHY FOG STILL LINGERS FOR SOME LOCATIONS...BUT SHOULD BURN OFF LATER THIS MORNING. EXPECT GOOD COVERAGE OF SHWRS/TSTMS TODAY...ESPECIALLY ACROSS THE SOUTHERN AND CENTRAL CWA AS PWS IN EXCESS OF 2 INCHES AND DECENT INSTABILITY EXISTS. SOME STRONG STORMS PRODUCING 30-40 MPH WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE CURRENT FORECAST IS ON TRACK WITH ONLY MINOR ADJUSTMENTS MADE TO THE HOURLY TEMPS AND DEWPTS TO ACCOUNT FOR THE LATEST TRENDS. /27/ && .AVIATION...LINGERING IFR CIG WL TREND VFR BY 16-17Z W/VFR CONDS PREVAILING THRU THE AFTN AND INTO THE EVENING. SCATTERED SHRA/TSRA WL DEVELOP THRU THE MORNING AND INTO THIS AFTN...W/VERY LITTLE OF THIS ACTIVITY XPCTD UP IN THE DELTA/FAR NERN LA. SHRA/TSRA WL DECREASE IN COVERAGE THRU THE EVENING LEAVING GENERALLY QUIET CONDS OVRNGT. IFR CIG WL LIKELY DEVELOP ONCE AGAIN TOMORROW MORNING FOR MOST SITES...ESPECIALLY ALONG AND S OF THE NATCHEZ TRACE. /BK/ && .PREV DISCUSSION... /ISSUED 340 AM CDT WED AUG 21 2013/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...AMPLE MOISTURE WILL CONTINUE TO FLOW UP ACROSS THE FORECAST AREA THROUGH THE PERIOD. THIS IN ADDITION TO THE CONTINUED PRESENCE OF A SLOW DEPARTING MID/UPPER LEVEL TROUGH AND DAYTIME HEATING WILL RESULT IN A DECENT COVERAGE OF CONVECTION ACROSS THE FORECAST AREA TODAY...ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. ALTHOUGH SOME ACTIVITY IS POSSIBLE THIS MORNING...PARTICULARLY OVER MY SOUTH...SHOWERS AND STORMS WILL AGAIN BE CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS. SOME STORMS COULD LINGER INTO THE TONIGHT PERIOD...BUT MOST WILL GRADUALLY DISSIPATE THROUGH THE EVENING HOURS. A FEW STORMS COULD PRODUCE SOME WIND GUSTS AROUND 30 MPH AND DUE TO THE BEFORE MENTIONED DEEP MOISTURE OVER THE REGION...IN ADDITION TO THE EXPECTED SLOW MOVEMENT OF STORMS...SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. HIGHS TODAY WILL RANGE FROM THE UPPER 80S IN EAST MISSISSIPPI TO THE MID 90S ALONG AND WEST OF THE MISSISSIPPI RIVER. OBVIOUSLY CONVECTION AND ASSOCIATED CLOUD COVER COULD KEEP THESE FORECAST READINGS A BIT LOWER IN AREAS WHERE OBSERVED. LOWS TONIGHT WILL FALL TO AROUND 70. SHOWERS AND STORMS WILL BE A BIT MORE SCARCE ON THURSDAY. AS THE TROUGH DEPARTS...MID/UPPER LEVEL RIDGING WILL BUILD INTO THE FORECAST AREA FROM THE WEST. WHILE RAIN CHANCES LESSEN... TEMPERATURES WILL INCREASE A BIT AS HIGHS THURSDAY AFTERNOON CLIMB INTO THE LOW AND MIDDLE 90S. LOWS THURSDAY NIGHT WILL AGAIN FALL DOWN AROUND 70. /19/ LONG TERM...FRIDAY INTO THE MIDDLE OF NEXT WEEK...NOT TO MANY BIG SURPRISES THIS GO ROUND IN THE LONG RANGE PORTION OF THE FORECAST AS MODELS GENERALLY REMAIN IN GOOD AGREEMENT AND FAIRLY CONSISTENT FROM RUN-TO-RUN. FRIDAY THROUGH THE WEEKEND EXPECT A RATHER STOUT UPPER LEVEL SUBTROPICAL RIDGE CENTER TO MIGRATE SLOWLY EAST FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI VALLEY. DURING THIS TIME THE SOUTHEAST AND SOUTHERN PERIPHERY OF THE RIDGE WILL HAVE GRADUALLY INCREASING SUBSIDENT IMPACT ON NORTHERN ZONES (ESPECIALLY UP IN THE ARKLAMISS DELTA). THIS WILL RESULT IN RELATIVELY SMALL DIURNALLY-DRIVEN RAIN CHANCES UP IN THE ARKLAMISS DELTA...TRANSITIONING TO DECENT CHANCES OF PRECIP IN THE MAINLY THE AFTERNOON AND EARLY EVENING SOUTH OF I-20. ACTUALLY SOME SUGGESTION OF LINGERING JET LEVEL TROUGH IN SOUTHERN ZONES...COMBINED WITH HIGH MOISTURE (> 2 IN PW VALUES) AND H850 CONVERGENCE...WHICH COULD RESULT IN LOCALLY HEAVY PRECIP AMOUNTS THROUGH THIS PRESCRIBED PERIOD. DURING THIS TIME ANY FLOODING PROBLEMS WILL BE EXTREMELY ISOLATED AND THUS NOT REALLY WORTH MENTION IN THE HWO. FRIDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL BE LIKELY BE TEMPERED BY CLOUDS AND PRECIP TO LEVEL LESS THAN MEXMOS EXPECTATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR...WHILE FURTHER NORTHWEST PEAK HEAT INDEX VALUES ASSOCIATED WITH TEMPS WELL UP IN THE 90S COULD POSSIBLY REACH THE LOW 100S. EARLY NEXT WEEK THE UPPER LEVEL RIDGE LOOKS TO REMAIN SOMEWHAT STATIONARY...ALTHOUGH PERHAPS THE CENTER WILL DROP A LITTLE SOUTH DOWN THE AXIS OF THE MISSISSIPPI RIVER VALLEY. THIS WILL PROMOTE MORE WIDESPREAD SUBSIDENCE AND DIVERGENCE AT THE SURFACE AND THUS LESS RAIN CHANCES IN ALL AREAS. MAIN CHANCES FOR AFTERNOON STORMS THEN WILL BE OVER FAR SOUTHERN PORTIONS OF THE CWA. FORTUNATELY...MODELS GENERALLY AGREE THAT LOW LEVEL FLOW VECTORS EARLY NEXT WEEK WILL BE PREDOMINANTLY FROM THE SOUTHEAST OR EAST...WHICH CLIMATOLOGICALLY DOES NOT PROMOTE A GREAT DEAL OF HEAT. HOWEVER...LOCATIONS UP IN THE ARKLAMISS DELTA COULD STILL HOLD ONTO HIGHS AT LEAST IN THE MID 90S. IF THIS STAGNANT RIDGE DOES NOT BREAK LATER NEXT WEEK WE COULD BE LOOKING AT A PROLONGED STRETCH OF BELOW AVERAGE RAINFALL AND A POSSIBLE LATE-SEASON HEAT WAVE. HOWEVER...IT IS TOO EARLY TO HAVE A GREAT DEAL OF CONFIDENCE WHETHER OR NOT THIS EVOLUTION WILL COME TO PASS...SO STAY TUNED. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 71 93 70 / 45 33 24 17 MERIDIAN 91 70 92 70 / 54 39 29 24 VICKSBURG 92 69 94 68 / 33 28 21 13 HATTIESBURG 92 72 93 72 / 57 25 35 16 NATCHEZ 91 71 92 70 / 40 21 37 16 GREENVILLE 93 70 94 70 / 22 20 15 13 GREENWOOD 92 70 93 70 / 43 29 20 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/BK/19/BB
Hazardous weather outlook, Aug 21, 3:44 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 AM CDT WED AUG 21 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 344 AM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 21, 12:13 PM CDT, 0 minutes before
MSZ050-211745-
SCOTT MS-
1213 PM CDT WED AUG 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED AUG 21 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FORKVILLE AT 1214 PM CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3237 8953 3238 8974 3261 8976 3262 8976
3262 8975 3262 8973 3258 8972 3257 8950
TIME...MOT...LOC 1714Z 180DEG 5KT 3247 8963
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:11 PM CDT | Flash Flood Warning | JAN | Lauderdale | 3 hr |
| Aug 20, 7:59 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Aug 20, 8:36 PM CDT | Flash Flood Warning | JAN | Scott, Smith | 114 min |
| Aug 21, 12:50 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Aug 21, 1:11 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
| Aug 21, 1:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 21, 1:38 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Aug 21, 4:55 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Aug 21, 5:31 PM CDT | Special Weather Statement | JAN | Leflore | 29 min |
| Aug 21, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 25 min |
| Aug 21, 4:05 PM CDT | Special Weather Statement | JAN | Richland | 30 min |
Nearby
Special Weather Statements in Mississippi, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.